MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PELVIC REDUCTION FORCEPS WITH POINTED TIPS-ANGLED-SMALL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PELVIC REDUCTION FORCEPS WITH POINTED TIPS-ANGLED-SMALL
Model Number 398.84
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the pelvic reduction forceps with pointed tips angled was broken.Spin down broke.There was no surgical delay.The procedure outcome was unknown.There was no patient contact.This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Event or Problem Description
Issue was discovered during field inspection.There was no patient involvement.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: pelvic reduction forceps with pointed tips-angled-small was received at us cq.Upon visual inspection at cq, it is observed that the spindle lock which stops nut got separated from spindle and found to be missing.The nut also found to be missing.The rest of the device shows normal wear which would not contribute to the complaint condition.There were no broken features observed with the device.Thus, the reported broken condition cannot be confirmed.Dimensional inspection: the dimensional inspection of the received device cannot be performed at cq.Because, the exact manufactured revision of the received device cannot be determined as the device was older than 17 years.Document/ specification review: the following relevant drawings were reviewed during investigation: -pelvic reduction forceps with pointed tips-angled as per the dco, the drawing was found to be more than 17 years old.Thus, the exact manufactured revisions for the received device could not be determined.No design issues were found which can contribute to this complaint condition.Investigation conclusion: a visual inspection, and document/ specification review were performed as part of this investigation.The complaint cannot be confirmed as there were no broken features observed with device.While a definitive root cause for the reported problem could not be determined, it is possible that the component from the devices might have got misplaced during sterile processing.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PELVIC REDUCTION FORCEPS WITH POINTED TIPS-ANGLED-SMALL
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9306462
Report Number2939274-2019-62060
Device Sequence Number11305769
Product Code HTD
UDI-Device Identifier10886982201805
UDI-Public(01)10886982201805
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.84
Device Catalogue Number398.84
Device Lot Number905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1